Optimal control of the length of a straight crack for a model describing an equilibrium of a two-dimensional body with two intersecting cracks
A mathematical model describing an equilibrium of cracked two-dimensional bodies with two mutually intersecting cracks is considered. One of these cracks is assumed to be straight, and the second one is described with the use of a smooth curve. Inequality type boundary conditions are imposed at the both cracks faces providing mutual non-penetration between crack faces. On the external boundary, homogeneous Dirichlet boundary conditions are imposed. We study a family of corresponding variational problems which depends on the parameter describing the length of the straight crack and analyze the dependence of solutions on this parameter. Existence of the solution to the optimal control problem is proved. For this problem, the cost functional is defined by a Griffith-type functional, which characterizes a possibility of curvilinear crack propagation along the prescribed path. Meanwhile, the length parameter of the straight crack is chosen as a control parameter.
 Morozov N. F., Mathematical Problems of the Theory of Cracks [in Russian], Nauka, Moscow (1984).
 Slepyan L. I., Mechanics of Cracks [in Russian], Sudostroenie, Leningrad (1981).
 Mishra P. K., Singh P., and Das S., “Study of thermo-elastic cruciform crack with unequal arms in an orthotropic elastic plane,” Z. Angew. Math. Mech., 97, No. 8, 886–894 (2017).
 Mishra P. K., Das S., and Gupta M., “Interaction between interfacial and sub-interfacial cracks in a composite media – Revisited,” Z. Angew. Math. Mech., 96, No. 9, 1129–1136 (2016).
 Khludnev A. M., Elasticity Problems in Nonsmooth Domains [in Russian], Fizmatlit, Moscow (2010).
 Khludnev A. M. and Kovtunenko V. A., Analysis of Cracks in Solids, WIT-Press, Southampton; Boston (2000).
 Khludnev A. M. and Sokolowski J., Modelling and Control in Solid Mechanics, Birkhauser, Basel; Boston; Berlin (1997).
 Khludnev A. M. and Leugering G. R., “Optimal control of cracks in elastic bodies with thin rigid inclusions,” Z. Angew. Math. Mech., 91, No. 2, 125–137 (2011).
 Kovtunenko V. A., “Shape sensitivity of curvilinear cracks on interface to non-linear perturbations,” Z. Angew. Math. Phys., 54, No. 3, 410–423 (2003).
 Lazarev N. P., Itou H., and Neustroeva N. V., “Fictitious domain method for an equilibrium problem of the Timoshenko-type plate with a crack crossing the external boundary at zero angle,” Jap. J. Ind. Appl. Math., 33, No. 1, 63–80 (2016).
 Lazarev N. P., “Optimal control of the thickness of a rigid inclusion in equilibrium problems for inhomogeneous two-dimensional bodies with a crack,” Z. Angew. Math. Mech., 96, No. 4, 509–518 (2016).
 Khludnev A. and Popova T., “Junction problem for rigid and semirigid inclusions in elastic bodies,” Arch. Appl. Mech., 86, No. 9, 1565–1577 (2016).
 Khludnev A. M. and Popova T. S., “On the mechanical interplay between Timoshenko and semirigid inclusions embedded in elastic bodies,” Z. Angew. Math. Mech., 97, No. 11, 1406–1417 (2017).
 Khludnev A. M. and Shcherbakov V. V., “A note on crack propagation paths inside elastic bodies,” Appl. Math. Lett., 79, 80–84 (2018).
 Shcherbakov V., “Shape optimization of rigid inclusions for elastic plates with cracks,” Z. Angew. Math. Phys., 67, No. 3, 71 (2016).
 Pyatkina E. V., “Optimal control of the shape of a layer shape in the equilibrium problem of elastic bodies with overlapping domains,” J. Appl. Ind. Math., 10, No. 3, 435–443 (2016).
 Kovtunenko V. A. and Leugering G., “A shape-topological control problem for nonlinear crack-defect interaction: The antiplane variational model,” SIAM J. Control Optim., 54, No. 3, 1329–1351 (2016).
 Khludnev A. and Negri M., “Optimal rigid inclusion shapes in elastic bodies with cracks,” Z. Angew. Math. Phys., 64, No. 1, 179–191 (2013).
 Rudoy E. M., “Numerical solution of an equilibrium problem for an elastic body with a thin delaminated rigid inclusion,” J. Appl. Ind. Math., 10, No. 2, 264–276 (2016).
 Khludnev A. M. and Sokolowski J., “Griffith’s formulae for elasticity systems with unilateral conditions in domains with cracks,” Eur. J. Mech., A Solids, 19, 105–119 (2000).
 Rudoy E. M., “Differentiation of energy functionals in two-dimensional elasticity theory for solids with curvilinear cracks,” J. Appl. Mech. Tech. Phys., 45, No. 6, 843–852 (2004).
 Khludnev A. M., Faella L., and Popova T. S., “Junction problem for rigid and Timoshenko elastic inclusions in elastic bodies,” Math. Mech. Solids, 22, No. 4, 1–14 (2017).
 Neustroeva N. V., “An equilibrium problem for an elastic plate with an inclined crack on the boundary of a rigid inclusion,” J. Appl. Ind. Math., 9, No. 3, 402–411 (2015).
 Rudoy E. M., “On numerical solving a rigid inclusions problem in 2D elasticity,” Z. Angew. Math. Phys., 68, No. 1, 19 (2017).
 Leugering G., Sokolowski J., and Zochowski A., “Control of crack propagation by shape-topological optimization,” Discrete Continuous Dyn. Syst., Ser. A (DCDS-A), 35, No. 6, 2625–2657 (2015).
This work is licensed under a Creative Commons Attribution 4.0 International License.